New Jersey, 2013

High Wind and Strong Wind in New Jersey, February 26 to 27, 2013

February 26 to 27, 2013 · NWS PHI · 2 events in 2 counties and zones

A deepening low pressure system that moved along the New Jersey coast combined with a high pressure system over Maine and the Canadian Maritimes to produce strong to high winds along with widespread minor tidal flooding in Monmouth and Middlesex Counties and pockets of minor tidal flooding elsewhere along coastal New Jersey from Ocean County south through Cape May County on the morning of the…

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A deepening low pressure system that moved along the New Jersey coast combined with a high pressure system over Maine and the Canadian Maritimes to produce strong to high winds along with widespread minor tidal flooding in Monmouth and Middlesex Counties and pockets of minor tidal flooding elsewhere along coastal New Jersey from Ocean County south through Cape May County on the morning of the 27th. The strongest winds (from the northeast) occurred from the middle of the evening of the 26th through the middle of the morning on the 27th. Peak wind gusts included 63 mph at Sandy Hook (Monmouth County), 48 mph in Monmouth (Monmouth County) and 46 mph in Sea Girt (Monmouth County). The onshore flow that persisted the longest along north coastal New Jersey and caused the highest tides with this event to occur on the morning of the 27th. High tides included 7.66 feet above mean lower low water at Sandy Hook in Monmouth County and 6.93 feet above mean lower low water in Cape May in Cape May County. Minor tidal flooding at both places starts at 6.7 feet above mean lower low water. Other high tides that morning (there are no established flood categories for these sites) included 8.55 feet above mean lower low water in Keansburg (Monmouth County) and 8.93 feet above mean lower low water at South Amboy (Middlesex County). | |The low pressure system that caused the tidal flooding moved northeast from central North Carolina on the early evening on the 26th, to northern Delaware at 7 a.m. EST on the 27th, and to near New York City at 1 p.m. EST on the 27th. The counterclockwise circulation around the low pressure combined with a high pressure system over Maine and the Canadian Maritimes to produce the strong onshore flow, especially in northern New Jersey.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 26, 4:09 PM EST, 4 hours 51 minutes earlier.

Area forecast discussion, Feb 26, 4:09 PM EST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EST TUE FEB 26 2013

.SYNOPSIS...
LOW PRESSURE IN SOUTHERN INDIANA WILL MOVE NORTHEAST TOWARD THE
SOUTHERN GREAT LAKES TONIGHT. A SECONDARY LOW WILL DEVELOP TONIGHT
OVER THE NORTHERN MID ATLANTIC REGION. THE TWO EVENTUALLY WILL
CONSOLIDATE INTO A SLOW-MOVING SYSTEM THAT WILL BEGIN TO SHIFT
EAST AND AWAY FROM OUR AREA ON THURSDAY. A HIGH PRESSURE RIDGE TO
THE WEST WILL MAKE VERY SLOW PROGRESS EASTWARD IN THE WAKE OF THE
LOW. ANOTHER LOW PRESSURE SYSTEM MAY FORM OFF THE SOUTHEAST COAST
SUNDAY, THE LOW PRESSURE SYSTEM WILL MOVE AWAY FROM REGION MONDAY
WITH HIGH PRESSURE OVER THE REGION ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A RATHER COMPLEX MIXED PRECIPITATION TYPE EVENT IS IN STORE FOR OUR
NORTHWEST ZONES, WHILE THE REMAINDER OF OUR FORECAST AREA WILL SEE
MOSTLY MODERATE RAIN AS A LOW PRESSURE SYSTEM PROGRESSES INTO THE
SOUTHERN GREAT LAKES TONIGHT AND A SECONDARY LOW FORMS OVER THE
NORTHERN MID ATLANTIC AND PASSES OVER OUR AREA. LIGHT TO MODERATE
RAIN WILL BEGIN TO OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST
BY EARLY THIS EVENING. FOR OUR NORTHWEST ZONES, HOWEVER,
TEMPERATURES AT THE SURFACE AND ALOFT THIS EVENING WILL LIKELY
SUPPORT A MIXTURE OF RAIN/SNOW OR SLEET AT THE ONSET. NIGHTTIME LOW
TEMPERATURES WILL LIKELY OCCUR DURING THE FIRST HALF OF THE NIGHT,
WITH TEMPS SLOWLY RISING THEN TOWARD DAYBREAK. TODAY'S MODEL
GUIDANCE INDICATES THAT SURFACE TEMPERATURES WILL REMAIN COLD ENOUGH
TO ALLOW FOR AN EXTENDED PERIOD OF WINTRY PRECIPITATION OVER THE
SOUTHERN POCONOS. A COMBINATION OF SLEET, SNOW, AND FREEZING RAIN IS
EXPECTED WITH A FEW TENTHS ICE ACCRETION AND A FEW INCHES SNOW
ACCUMULATION. TERRAIN ELEVATION WILL LIKELY PLAY A ROLE IN
DETERMINING WHERE FREEZING RAIN LASTS LONGER VERSUS THE COLUMN BEING
COLD ENOUGH FOR SNOW. WITH THE EXPECTED QPF AND ACCUMULATION AMOUNTS
OF WINTRY PRECIPITATION, A WINTER STORM WARNING IS IN PLACE FOR
CARBON AND MONROE COUNTIES WITH A WINTER WEATHER ADVISORY FOR SUSSEX
COUNTY, NJ. ISOLATED POWER OUTAGES ARE POSSIBLE IF ICING OCCURS ON
TREES AND POWER LINES.

ELSEWHERE ACROSS THE FORECAST AREA, MODERATE TO PERHAPS BRIEFLY
HEAVY RAIN WILL OCCUR THROUGH THE OVERNIGHT HOURS, GRADUALLY
TAPERING OFF AROUND DAYBREAK WEDNESDAY. MOST LOCATIONS WILL SEE
AROUND ONE INCH OF LIQUID PRECIPITATION, AND THIS MAY CAUSE A FEW
AREAS OF POOR DRAINAGE FLOODING AND PERHAPS A FEW SMALLER
STREAMS/CREEKS TO APPROACH BANKFULL. HOWEVER, WE DO NOT EXPECT ANY
WIDESPREAD FLOODING PROBLEMS. WINDS WILL GENERALLY BE OUT OF AN
EASTERLY DIRECTION, WITH GUSTS AROUND 30 TO 35 MPH, STRONGEST NEAR
THE NJ COAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
GOING THROUGH WEDNESDAY, THE AREA OF LOW PRESSURE AROUND THE GREAT
LAKES AND THE SECONDARY LOW OVER THE MID ATLANTIC STATES WILL
GRADUALLY CONSOLIDATE INTO A BROAD, SLOW-MOVING SYSTEM THAT WILL
BEGIN TO SHIFT TO OUR NORTH AND EAST. AREAS OF LIGHT RAIN WILL
GRADUALLY TAPER OFF FROM SOUTH TO NORTH ACROSS OUR REGION, HOWEVER
THE CHANCE FOR RAIN WILL LINGER INTO THE AFTERNOON FOR THE NORTHERN
THIRD OF OUR REGION. BY THE EARLY EVENING, PRECIPITATION MAY BE A
RAIN/SNOW MIX OVER THE SOUTHERN POCONOS. OVERALL, LIGHTER QPF
AMOUNTS ARE EXPECTED DURING THE DAY, WITH MOST AREAS SEEING A FEW
TENTHS OF AN INCH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
A GFS AND WRF-NMMB BLEND SEEMED TO INITIALIZE THE BEST OFF THE 12Z
SOUNDINGS. THE MODELS IF ANYTHING WERE ABOUT 1C TOO COLD AT 850MB
AND 925MB WITH THEIR INITIALIZATION AT UPSTREAM POINTS. THE GENERAL
MODEL TREND WAS SLIGHTLY SLOWER, BUT SLIGHTLY FARTHER NORTH WITH THE
CLOSED LOW THAT IS ASSOCIATED WITH OUR NEAR AND SHORT TERM WEATHER.

AS SUCH AT THE START OF THE LONG TERM, IT WILL TAKE A WHILE FOR PCPN
CHANCES TO CEASE IN OUR FORECAST. A BIT OF A BREAK ON WEDNESDAY
SHOULD BE REPLACED BY DEEPER MOISTURE AND MORE SHORT WAVES ON
WEDNESDAY NIGHT. GIVEN THE WARM PROJECTIONS, THE MODELS (WRF IN
PARTICULAR) HAVE BACKED AWAY FROM THE SOUTHERN EXTENSION OF SNOW FOR
WEDNESDAY NIGHT. TOUGH AT THIS POINT WITH MULTIPLE SHORT WAVE
SOLUTIONS TO LEAVE ANY PART OF OUR CWA DRY WITH THE OVERALL BEST
CHANCES NORTH. SNOW CHANCES AND QPF ARE NOT COINCIDING AND SNOWFALL
IN THE GRIDS AT THIS JUNCTURE NORTHWEST QUARTER OF OUR CWA WERE KEPT
MODEST.

WHILE IT WILL BE GETTING COLDER ALOFT ON THURSDAY, THE AIR MASS
BELOW IT WILL CONTINUE TO MODIFY AT A LESSER RATE. WHILE THIS WILL
MAKE IT MORE UNSTABLE PER SE, WE WILL REMAIN THERMALLY CHALLENGED
IN MOST OF OUR CWA TO HAVE PCPN FALL AS SNOW AS LONG AS THE
INTENSITY IS ON THE LIGHTER SIDE. THUS THE FCST/GRIDS DID BUY INTO
AN INCREASING LARGER AREA OF OUR CWA WITH RAIN AS A PTYPE ON
THURSDAY EXCEPT FAR NORTHWEST. POPS ARE FOLLOWING A SIMILAR
SCENARIO AS WEDNESDAY NIGHT WITH THE HIGHEST POPS NORTH CLOSEST TO
THE CLOSED LOW. INSTABILITY RELATIVELY SPEAKING DOES PEAK TOWARD
EVE IN NJ AND DE AND IF THIS REMAINS SO, WE MIGHT BE ABLE TO SHOW
A MORE DIURNALLY DRIVEN AFTN PEAK THERE IN FCSTS AHEAD. BASED ON
FCST 925MB AND 850MB TEMPS (UNLESS THEY ARE TOO LOW), GFS MOS
LOOKS TOO WARM FOR MAX TEMPS AND THEY WERE KEPT CLOSER TO
CONTINUITY AND NAM MOS.

WITH THE CLOSED LOW EXITING TO THE EAST ON THURSDAY NIGHT, WE KEPT
JUST LOW POPS EARLY AND MAINLY CONFINED TO THE FAR EASTERN AND
NORTHERN PARTS OF OUR CWA. ON FRIDAY DAY MENTION OF FLURRIES WAS
CONFINED TO THE POCONOS. FLOW OFF THE LAKE NOT IDEAL, BUT THERE ARE
MODEL HINTS OF SFC TROFFING LINGERING NORTH OF OUR CWA. THERE IS A
FORECAST INVERSION WORKING ITS WAY DOWNWARD, WHICH MAY BECOME A
CAPPING FACTOR AND MAKE THIS A MUTE POINT. ELSEWHERE THERE SHOULD
BE LESS SELF DESTRUCT SUNSHINE THAN THERE WILL BE ON THURSDAY. MAX
TEMPS FRIDAY ARE CLOSER TO HPC GUIDANCE AND EC MOS AS GFS MOS
STILL APPEARS TOO WARM.

ON THE WEEKEND AS THE NEXT TROF DIGS INTO THE EASTERN CONUS. ALL
OF THE MODELS HAVE CYCLOGENESIS FAR ENOUGH OFFSHORE TO NOT BE A
FACTOR ON LAND (MAYBE SWELLS FOR OCEAN WATERS). FWIW THE GEFS AND
EURO ENSEMBLE MEANS ARE NOT INFERRING TOO MANY WEST OF THE OP
MODEL MEMBERS. THE FORECAST WILL BE KEPT DRY. COLDER ALOFT, SO WE
KEPT THE DOWNWARD TRENDING OF TEMPERATURES CONTINUING.

LOW PRESSURE OFF THE EAST COAST SHOULD CONTINUE MOVING OUT TO SEA
WITH HIGH PRESSURE BUILDING BACK IN MONDAY AND TUESDAY. CLOUDS
SHOULD GRADUALLY CLEAR OUT MONDAY AND GIVE WAY TO MORE SUNSHINE BY
TUESDAY WITH HIGH PRESSURE OVER THE REGION. GOOD MODEL AGREEMENT ON THE
OVERALL SCENARIO FOR MONDAY AND TUESDAY. WENT A TOUCH UNDER MOS AND
HPC GUIDANCE ON TEMPERATURES AND A TOUCH OVER FOR WINDS ON MONDAY.
THIS IS DUE TO THE STRONG CAA BETWEEN A HIGH PRESSURE SYSTEM
ADVANCING IN AND LOW PRESSURE MOVING AWAY.  FELT SPLITTING THE
DIFFERENCE WAS THE BEST APPROACH BETWEEN THE WARM MEX GUIDANCE AND
THE COOL RAW GUIDANCE FOR HIGHS TUESDAY. ALL OTHER ELEMENTS WERE
KEPT CLOSE TO HPC GUIDANCE WITH GOOD MODEL AGREEMENT OVERALL ON
TUESDAY. EARLIER MODEL RUNS HAD BEEN BRINGING IN THE NEXT SYSTEM AT
THE END OF THIS FORECAST PERIOD. HOWEVER, WILL HOLD OFF ON ANY
PRECIPITATION CHANCES TILL TUESDAY NIGHT AS THE 12Z RUNS HAVE SLOWED
THE ARRIVAL OF THIS SYSTEM. THOUGH, SOME GFS ENSEMBLE MEMBERS HAVE A
FASTER ARRIVAL OF THIS SYSTEM. THE MOST LIKELY TRACK OF THIS SYSTEM
ATTM IS TO OUR SOUTH WITH IT BEING A MORE WINTRY TYPE SYSTEM
GIVEN THE POTENTIAL FOR BLOCKING AND THE EXPECTED TELECONNECTION
STATES.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

CONDITIONS WILL BE DETERIORATING TO MVFR THIS EVENING AND EVENTUALLY
IFR TONIGHT FOR ALL TERMINAL AS LIGHT TO MODERATE RAIN OVERSPREADS
THE REGION FROM SOUTHWEST TO NORTHEAST. EASTERLY WINDS WILL ALSO BE
INCREASING THIS EVENING AND TONIGHT, WITH GUSTS IN THE 25 TO 30 KNOT
RANGE EXPECTED. CONDITIONS ARE EXPECTED TO REMAIN AT IFR BEYOND
DAYBREAK WEDNESDAY WITH SOME LIGHT RAIN. BY MID TO LATE WEDNESDAY
MORNING, GRADUAL IMPROVEMENT TO MVFR IS EXPECTED. WINDS WILL
GRADUALLY BECOME MORE SOUTHWESTERLY DURING THE COURSE OF THE DAY,
AND IMPROVEMENT TO VFR IS EXPECTED DURING THE AFTERNOON.

OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...WHILE AVERAGING VFR, SOME MAINLY MVFR
CONDITIONS ARE POSSIBLE IN SHOWERS. ANY CHANCE OF SNOW SHOWERS SEEMS
CONFINED TO THE NORTHWESTERN SITES. CONFIDENCE IS LOW TO
MODERATE.

THURSDAY NIGHT THROUGH SUNDAY...MAINLY VFR. WEST TO NORTHWEST WINDS
OVERALL ARE NOT EXPECTED TO DEVIATE MUCH FROM CLIMATOLOGICAL
AVERAGES FOR THIS TIME OF YEAR. CONFIDENCE IS LOW TO MODERATE.

&&

.MARINE...
A GALE WARNING FOR OUR COASTAL WATERS AND DELAWARE BAY WILL LAST
THROUGH THE OVERNIGHT HOURS. EASTERLY WIND GUSTS IN THE 35 TO 40
KNOT RANGE ARE EXPECTED, WITH SEAS RANGING FROM 6 TO 11 FEET FOR
THE COASTAL WATERS AND 2 TO 4 FEET IN DELAWARE BAY. AREAS OF
MODERATE RAIN ARE EXPECTED WHICH WILL REDUCE VISIBILITIES. WINDS
AND SEAS WILL BE DIMINISHING GOING THROUGH WEDNESDAY AS LOW
PRESSURE GRADUALLY MOVES NORTH OF THE REGION.

OUTLOOK...
THERE SHOULD BE RESIDUAL SMALL CRAFT ADVISORY CONDITIONS ON THE
OCEAN THROUGH WEDNESDAY NIGHT DUE TO THE SEAS WITH SUB-ADVISORY
CONDITIONS EXPECTED ON DELAWARE BAY.

CONDITIONS OVER THE OCEAN WATERS AND DELAWARE BAY (LOWER IN
PARTICULAR) MAY OSCILLATE AROUND THE ADVISORY CRITERIA THROUGH
THE REST OF THE WORK WEEK AS THE SYSTEM MOVES AWAY SLOWLY.
ULTIMATELY, SUB-ADVISORY CONDITIONS ARE EXPECTED OVER THE
WEEKEND THROUGHOUT. THE ONE CAVEAT LATE IN THE WEEKEND SWELLS AND
AN INCREASE NORTHWEST FLOW IN THE WAKE OF THE DEVELOPING OFFSHORE
LOW MIGHT BRING SMALL CRAFT ADVISORY CONDITIONS BACK. HIGHER
CHANCES OVER THE OCEAN THAN THE DELAWARE BAY AT THIS JUNCTURE.

&&

.HYDROLOGY...
PRECIPITATION TOTALS OF AROUND AN INCH ARE EXPECTED WITH THE NEXT
SYSTEM. THE GREATEST TOTALS WILL BE FOUND ACROSS THE NRN AREAS OF
NJ AS THE SYSTEM CONTINUES TO ORGANIZE WHILE MOVING ACROSS THE
AREA. THESE TOTALS LOOK A BIT SHORT (COMPARED WITH FLOOD GUIDANCE)
TO CAUSE ANY WIDESPREAD FLOODING PROBLEMS. WE WILL REFRAIN FROM
ISSUING ANY HYDRO RELATED FLAGS.

&&

.TIDES/COASTAL FLOODING...
A DECENT ONSHORE FLOW WILL SET UP TODAY AND CONTINUE TONIGHT. HIGHER
SURGE VALUES ARE EXPECTED WITH THE UPCOMING FEW TIDE CYCLES. THE
HIGH TIDES TONIGHT AND WED MORNING (OCEAN AND DELAWARE BAY - A BIT
LATER OVER CHESAPEAKE BAY) LOOK TO BE THE ONES WITH THE MOST
POTENTIAL FOR ANY TYPE OF TIDAL FLOODING. THE NUMBERS AT THIS TIME
APPEAR TO FALL IN THE LOW END OF THE MINOR TIDAL FLOODING RANGE.
THE MOST LIKELY SCENARIO FOR CHESAPEAKE BAY IS SPOTTY MINOR TIDAL
FLOODING, AND NO STATEMENT WILL BE ISSUED AT THIS TIME. ELSEWHERE,
FOR THE NJ/DE COASTS AND INTO DELAWARE BAY AND THE TIDAL DELAWARE,
A COASTAL FLOOD ADVISORY IS IN PLACE AS WE EXPECT TO REACH LOW END
MINOR TIDAL FLOODING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 5 AM EST
     WEDNESDAY FOR PAZ070-071.
     WINTER STORM WARNING UNTIL 9 AM EST WEDNESDAY FOR PAZ054-055.
NJ...COASTAL FLOOD ADVISORY UNTIL 10 AM EST WEDNESDAY FOR
     NJZ012>014-020-026.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
     NJZ021>025-027.
     COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 5 AM EST
     WEDNESDAY FOR NJZ016>019.
     WINTER WEATHER ADVISORY UNTIL 9 AM EST WEDNESDAY FOR NJZ001.
DE...COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
     DEZ002>004.
     COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 5 AM EST
     WEDNESDAY FOR DEZ001.
MD...NONE.
MARINE...GALE WARNING UNTIL 5 AM EST WEDNESDAY FOR ANZ450>455.
     GALE WARNING UNTIL 3 AM EST WEDNESDAY FOR ANZ430-431.

&&

SYNOPSIS...DELISI/GIGI/GAINES
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...GAINES/GIGI
AVIATION...DELISI/GIGI/KLINE
MARINE...DELISI/GIGI/KLINE
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 26, 3:27 PM EST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 PM EST TUE FEB 26 2013

NJZ007-008-PAZ060>062-272030-
WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
327 PM EST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME LIGHT ACCUMULATING SNOW IS POSSIBLE THIS EVENING, ESPECIALLY
IN THE HIGHER TERRAIN. AFTER THAT MODERATE TO HEAVY RAIN IS
EXPECTED LATER TONIGHT AND IT MIGHT RESULT IN FLOODING IN AREAS OF
POOR DRAINAGE AND MIGHT ALSO CAUSE FLOODING ALONG SMALLER STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-272030-
SUSSEX-
327 PM EST TUE FEB 26 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-272030-
CARBON-MONROE-
327 PM EST TUE FEB 26 2013

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-015-PAZ101>106-272030-
HUNTERDON-SOMERSET-MERCER-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
327 PM EST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MODERATE TO HEAVY RAIN IS EXPECTED TONIGHT AND IT SHOULD RESULT
IN FLOODING IN AREAS OF POOR DRAINAGE AND MIGHT ALSO CAUSE
FLOODING ALONG SMALLER STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012>014-020-026-272030-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
327 PM EST TUE FEB 26 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

MODERATE TO HEAVY RAIN IS EXPECTED TONIGHT AND IT SHOULD RESULT
IN FLOODING IN AREAS OF POOR DRAINAGE AND MIGHT ALSO CAUSE
FLOODING ALONG SMALLER STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ021>025-027-272030-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
327 PM EST TUE FEB 26 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

MODERATE TO HEAVY RAIN IS EXPECTED TONIGHT AND IT SHOULD RESULT
IN FLOODING IN AREAS OF POOR DRAINAGE AND MIGHT ALSO CAUSE
FLOODING ALONG SMALLER STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SPOTTIER MINOR TIDAL FLOODING IS POSSIBLE AT THE TIME OF HIGH TIDE
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-PAZ070-071-272030-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
327 PM EST TUE FEB 26 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

MODERATE TO HEAVY RAIN IS EXPECTED TONIGHT AND IT SHOULD RESULT
IN FLOODING IN AREAS OF POOR DRAINAGE AND MIGHT ALSO CAUSE
FLOODING ALONG SMALLER STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SPOTTIER MINOR TIDAL FLOODING IS POSSIBLE AT THE TIME OF HIGH
TIDE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-272030-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
327 PM EST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MODERATE TO HEAVY RAIN IS EXPECTED TONIGHT AND IT SHOULD RESULT
IN FLOODING IN AREAS OF POOR DRAINAGE AND MIGHT ALSO CAUSE
FLOODING ALONG SMALLER STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SPOTTY MINOR TIDAL FLOODING IS POSSIBLE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-272030-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
327 PM EST TUE FEB 26 2013

...GALE WARNING IN EFFECT UNTIL 5 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-272030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
327 PM EST TUE FEB 26 2013

...GALE WARNING IN EFFECT UNTIL 3 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind, 1 high wind. Local standard time, as filed.

Strong Wind, Western Monmouth

When
February 26, 9:00 PM EST to February 27, 9:00 AM EST
Where
Western Monmouth forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

High Wind, Eastern Monmouth

When
February 27, 6:30 AM EST to 8:30 AM EST
Where
Eastern Monmouth forecast zone
Measured
55 kt (63 mph) measured gust
Property damage
$20,000
Reported by
WLON
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2013Every state in 2013This day in weather historyWarnings in New Jersey, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435151, 435150.